MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27512UX
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx drug eluting stent to treat a lesion in the left main of a patient.It was reported that the stent became deformed and dislodged during positioning, when delivering to the lesion.The stent remained on the wire and was retracted on the wire.No patient complications were reported for this event.
 
Additional Manufacturer Narrative
Updated event description: a resolute onyx device was attempted to be used to treat a lesion with 80% stenosis in the ostial om1.There was no damage noted to the device packaging.The device was inspected with no issues.A non-mdt wire was used.The lesion was pre-dilated with a 2.5 x 12 mm compliant balloon.The device passed through a previously deployed stent in the left main.Resistance was encountered when advancing the device to the lesion.The resolute onyx was attempted but it failed to pass beyond the proximal circumflex.A buddy wire was placed into the lad and the ostial om1 was pre-dilated with a 2.75 x 12 mm compliant balloon.Multiple attempts were then made to pass the resolute onyx however it still would not cross.A guideliner was then used and the stent was removed.It is reported that when the stent delivery system was out of the body the stent was missing.The stent had dislodged and was hung up, half in the left main and half in the aorta.The stent was still across the wire which was maintained in the om1.Using a snare, the wire was wired outside the body through the loop of the snare, the snare was collapsed and advanced through the catheter up the proximal edge of the stent.The snare was released and attached around the body of the dislodged stent, the stent was retracted back into the catheter and the entire system was removed.To ensure that the left main stent was still well opposed without complication a 6 f jl 4 catheter was inserted to engage the left main.A non-mdt wire was sent to the lad and the left main stent was post-dilated at high pressure with a 4.0 mm nc balloon.Final angiographic results were excellent in the left main.Residual 50% stenosis remained in the ostial om1 after angioplasty but it was decided to end the procedure.No further patient injury is reported.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the delivery system did not return for analysis.The dislodged stent returned attached to a snare that was within a guide catheter.Deformation was evident to the dislodged stent with the struts appearing stretched, raised and bunched.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7680931
Report Number9612164-2018-01702
Device Sequence Number16397660
Product Code NIQ
UDI-Device Identifier00643169556881
UDI-Public00643169556881
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Model NumberRONYX27512UX
Device Catalogue NumberRONYX27512UX
Device Lot Number0008812976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/21/2018
08/08/2018
10/09/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/13/2018
10/03/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;